Thoracic Spine Compression Fracture During Isoniazid-Induced Seizures Case Report


KALACI A., DURU M., KARAZİNCİR S., Sevinc T. T., Kuvandik G., BALCI A.

PEDIATRIC EMERGENCY CARE, vol.24, no.12, pp.842-844, 2008 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 24 Issue: 12
  • Publication Date: 2008
  • Doi Number: 10.1097/pec.0b013e31818ea0a5
  • Journal Name: PEDIATRIC EMERGENCY CARE
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.842-844
  • Keywords: isoniazid, seizures, spine compression fracture, EMERGENCY-DEPARTMENT, BURST FRACTURE, OVERDOSE, PYRIDOXINE, ACIDOSIS
  • Dokuz Eylül University Affiliated: No

Abstract

We report here an 11-year-old previously healthy girl with isoniazid intoxication who sustained a seizure-induced thoracic compression fracture. The following might be the first Such case reported in the medical literature. Isoniazid toxicity should be suspected in any patient who comes to the emergency department with refractory seizures and metabolic acidosis. Forceful muscle contractions during a convulsive seizure can result in vertebral compression fracture, especially in the midthoracic region. A complaint of back pain after isoniazid-induced seizures in patients raises a strong suspicion of vertebral fracture and should be evaluated radiologically.